uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Linear programming-based estimators in simple linear regression
Uppsala University, Disciplinary Domain of Humanities and Social Sciences, Faculty of Social Sciences, Department of Statistics.
2011 (English)In: Journal of Econometrics, ISSN 0304-4076, E-ISSN 1872-6895, Vol. 165, no 1, 128-136 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we introduce a linear programming estimator (LPE) for the slope parameter in a constrained linear regression model with a single regressor. The LPE is interesting because it can be superconsistent in the presence of an endogenous regressor and, hence, preferable to the ordinary least squares estimator (LSE). Two different cases are considered as we investigate the statistical properties of the LPE. In the first case, the regressor is assumed to be fixed in repeated samples. In the second, the regressor is stochastic and potentially endogenous. For both cases the strong consistency and exact finite-sample distribution of the LPE is established. Conditions under which the LPE is consistent in the presence of serially correlated, heteroskedastic errors are also given. Finally, we describe how the LPE can be extended to the case with multiple regressors and conjecture that the extended estimator is consistent under conditions analogous to the ones given herein. Finite-sample properties of the LPE and extended LPE in comparison to the LSE and instrumental variable estimator (IVE) are investigated in a simulation study. One advantage of the LPE is that it does not require an instrument.

Place, publisher, year, edition, pages
2011. Vol. 165, no 1, 128-136 p.
Keyword [en]
Linear regression, Endogeneity, Linear programming estimator, Quasi-maximum likelihood estimator, Exact distribution
National Category
Probability Theory and Statistics
URN: urn:nbn:se:uu:diva-161432DOI: 10.1016/j.jeconom.2011.05.011ISI: 000296171300011OAI: oai:DiVA.org:uu-161432DiVA: diva2:456995
Available from: 2011-11-16 Created: 2011-11-14 Last updated: 2011-11-16Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Preve, Daniel
By organisation
Department of Statistics
In the same journal
Journal of Econometrics
Probability Theory and Statistics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 287 hits
ReferencesLink to record
Permanent link

Direct link